zbMATH — the first resource for mathematics

Bitangents of tropical plane quartic curves. (English) Zbl 1371.14067
Summary: We study smooth tropical plane quartic curves and show that they satisfy certain properties analogous to (but also different from) smooth plane quartics in algebraic geometry. For example, we show that every such curve admits either infinitely many or exactly 7 bitangent lines. We also prove that a smooth tropical plane quartic curve cannot be hyperelliptic.

14T05 Tropical geometry (MSC2010)
14H45 Special algebraic curves and curves of low genus
14H50 Plane and space curves
14H51 Special divisors on curves (gonality, Brill-Noether theory)
Full Text: DOI
[1] Allermann, L; Rau, J, First steps in tropical intersection theory, Math. Z., 264, 633-670, (2010) · Zbl 1193.14074
[2] Baker, M; Norine, S, Riemann-Roch and Abel-Jacobi theory on a finite graph, Adv. Math., 215, 766-788, (2007) · Zbl 1124.05049
[3] Baker, M; Norine, S, Harmonic morphisms and hyperelliptic graphs, Int. Math. Res. Not. IMRN, 15, 2914-2955, (2009) · Zbl 1178.05031
[4] Baker, M., Payne, S., Rabinoff, J.: Nonarchimedean geometry, tropicalization, and metrics on curves. Algebraic Geom. (2015, to appear) · Zbl 06609386
[5] Chan, M, Tropical hyperelliptic curves, J. Algebraic Comb., 37, 331-359, (2013) · Zbl 1266.14050
[6] Chan, M., Jiradilok, P.: Theta characteristics of tropical \(K_4\)-curves. Preprint arXiv:1503.05776 (2015) · Zbl 1390.14195
[7] Dolgachev, I., Ortland, D.: Point sets in projective spaces and theta functions. Astérisque165, 137-140 (1988) · Zbl 0685.14029
[8] Gathmann, A, Tropical algebraic geometry, Jahresber. der DMV, 108, 3-32, (2006) · Zbl 1109.14038
[9] Gathmann, A; Kerber, M, A Riemann-Roch theorem in tropical geometry, Math. Z., 259, 217-230, (2008) · Zbl 1187.14066
[10] Katz, E; Markwig, H; Markwig, T, The \(j\)-invariant of a plane tropical cubic, J. Algebra, 320, 3832-3848, (2008) · Zbl 1185.14030
[11] Luo, Y, Rank-determining sets of metric graphs, J. Comb. Theory Ser. A, 118, 1775-1793, (2011) · Zbl 1227.05133
[12] Mikhalkin, G.: Tropical geometry and its applications. In International Congress of Mathematicians, European Mathematical Society, Zürich, vol. II, pp. 827-852. (2006) · Zbl 1103.14034
[13] Mikhalkin, G., Zharkov, I.: Tropical curves, their Jacobians and theta functions. In Curves and abelian varieties, Contemporary Mathematics, American Mathematical Society, vol. 465, Providence, RI (2008) · Zbl 1152.14028
[14] Plücker, J, Solution d’une question fondamentale concernant la théorie générale des courbes, J. Reine Angew. Math., 12, 105-108, (1834) · ERAM 012.0444cj
[15] Rambau, J.: TOPCOM: Triangulations of point configurations and oriented matroids. In: Arjeh, M., Cohen, Xiao-Shan Gao, Takayama, Nobuki (eds.) Mathematical Software (Beijing, 2002), pp. 330-340. World Scientific Publishing, River Edge, NJ (2002) · Zbl 1057.68150
[16] Richter-Gebert, J; Sturmfels, B; Theobald, T, First steps in tropical geometry, Contemp. Math., 377, 289-317, (2005) · Zbl 1093.14080
[17] Vigeland, MD, Smooth tropical surfaces with infinitely many tropical lines, Ark. Mat., 48, 177-206, (2010) · Zbl 1198.14061
[18] Zharkov, I.: Tropical theta characteristics. In Mirror symmetry and tropical geometry volume 527 of Contemporary Mathematics, American Mathematical Society, pp. 165-168, Providence, RI (2010) · Zbl 1213.14120
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.